Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 28, 2001, 12:34 AM EDT for Livingston County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2001, 12:34 AM EDT (04:34 UTC)
- Expired
- Aug 28, 2001, 1:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston County, MI
The radar
The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS53 KDTX 280435 SVRDTX MIC093-280515- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1234 AM EDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN * UNTIL 115 AM EDT * AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF PARKERS CORNERS...OR 10 MILES SOUTHWEST OF HOWELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWELL AT 1250 AM EDT CHILSON AT 100 AM EDT BRIGHTON AT 110 AM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4264 8424 4247 8428 4246 8372 4259 8369 GSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:26 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 10:26 PM EDT, 2 hours 8 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1026 PM EDT MON AUG 27 2001 RADAR TRENDS LOOKING AS THOUGH NUMEROUS/LIKELY POPS REST OF NIGHT WILL BE A LONG SHOT. DWINDLING THERMODYNAMICS WITH LOSS OF HEATING...WITH MAIN SHORTWAVE LAGGING BEHIND...SO WIDESPREAD ORGANIZED CONVECTION LOOKS LESS AND LESS LIKELY. BELIEVE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT WILL COVER. .DTX...NONE. DWD
In the hours before
Special weather statement, Aug 27, 7:38 PM EDT, 4 hours 56 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-280800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 738 PM EDT MON AUG 27 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTHEAST MICHIGAN TONIGHT. THERE IS A CHANCE THAT A FEW OF THE STORMS WILL REACH SEVERE LIMITS...REQUIRING SPOTTER ACTIVATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH NORTHERN LOWER MICHIGAN...AND WILL MOVE INTO SOUTHEAST MICHIGAN DURING THE LATE EVENING AND OVERNIGHT HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER...AS THEY MOVE EAST AT 30 MPH. THE BEST CHANCE OF SEVERE WEATHER WILL BE NORTH OF I 69 UNTIL ABOUT 3 AM. AFTER THAT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT THE CHANCE FOR SEVERE STORMS WILL BE REDUCED. ALL OF THE RAIN ACTIVITY WILL MOVE INTO OHIO AND ONTARIO BY SUNRISE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR THE LATEST WEATHER INFORMATION. YOU CAN ALSO ACCESS THE LATEST WEATHER SERVICE FORECASTS ON THE INTERNET AT HTTP://WWW.CRH.NOAA.GOV/DTX/START.HTM (ALL LOWER CASE) BT
Special weather statement, Aug 27, 11:15 PM EDT, 1 hour 19 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-281000- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1115 PM EDT MON AUG 27 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS. THERE IS A CHANCE THAT A FEW OF THE STORMS WILL REACH SEVERE LIMITS...REQUIRING SPOTTER ACTIVATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE ALONG AND AHEAD OF A COLD FRONT WHICH WILL BE MOVING THROUGH SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS. THE THREAT OF THUNDERSTORMS WILL END IN THE SAGINAW VALLEY AROUND 4 AM...IN THE THUMB COUNTIES AROUND 5 AM...AND OVER THE REST OF SOUTHEAST MICHIGAN BY SUNRISE. ISOLATED STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER...AS THEY MOVE EAST AT 30 MPH. MOST THUNDERSTORMS...HOWEVER...WILL PRODUCE WIND GUSTS UP TO 35 MPH AND POSSIBLY SMALL HAIL. ALL STORMS OVERNIGHT WILL LIKELY PRODUCE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. YOU CAN ALSO ACCESS THE LATEST WEATHER SERVICE FORECASTS ON THE INTERNET AT HTTP://WWW.CRH.NOAA.GOV/DTX/START.HTM (ALL LOWER CASE) DWD
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.